caret icon Back to all discussions

Rebound migraine or just a stubborn migraine cycle?

Hi! I’m trapped in a migraine cycle
Woke up Mon morning w a bad one. Aleve killed it. Woke up Wed with a bad one. Advil killed it. Came back late afternoon, took Nurtec as a preventative/abortive.
Got one Thu afternoon. Advil killed it right before bed. Woke up Friday in pain. Took nothing. Nurtec as a preventative later on killed it. (I take it every other day). Woke up today in pain. Took nothing. Nurtec helped later today and works 24-36 hours. I’ve never had this happen while on Botox. I have very rarely had it come back after an Advil dose. Once or twice in my life I’d get repeated migraines in the afternoons and eventually get an infusion. I am stressed about a new job but have been stressed before and not had this. Nurtec kills it for 24-36 hours and it returns. Any advice? Has anyone had this (espec while on Botox?) Ty for listening! Please reassure me that Nurtec is a good preventative and is not causing rebound. I am trying to not use any Advil for now to see if that is what is causing it. Wondering if a Tylenol infusion at doc may be needed. Ty again! Any advice helps.

  1. Hey there. Good to see you again, but sorry it's under frustrating circumstances like this. I'm not an expert, but I am wondering if it may be time to reevaluate your current migraine treatment plan. If what you're using isn't working well, you may need a dosage or medication change. As hard as it is, all of the Advil and Tylenol plus the Nutec may be causing medication overuse headache. Best to talk with your doctor about what to do next -- come back when you can and let us know what you find out! -Melissa, migraine.com team

    1. Hi! Nurtec causes rebound? It is a preventative…🙁

      1. and - Nurtec is a fascinating CGRP because it is BOTH a rescue AND a preventative! https://migraine.com/nurtec-rimegepant It is the only CGRP that does both. So, while it's still quite a newby and we don't have a lot of feedback on the drug, here's what we do have: https://migraine.com/forums/side-effects-nurtec and yet another community member said Nurtec doesn't cause rebound here: https://migraine.com/forums/rebound-relief
        While it doesn't seem there are absolute answers here, I thought you might want to take a look at our resources on the topic. And yes, as Melissa said, speaking with your doctor would be the ultimate best next step. Warmly, Holly (migraine.com team).

      2. ty!

    or create an account to reply.